Alert archive / New York / Flood Watches in 2008
Flood Watch 5, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Sep 13, 2008, 3:09 PM EDT for 12 counties in New York. It took effect at Sep 13, 2008, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 3:09 PM EDT (19:09 UTC)
- In effect from
- Sep 13, 2008, 8:00 PM EDT
- Expired
- Sep 14, 2008, 4:03 AM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBUF 131909 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 309 PM EDT SAT SEP 13 2008 ...HEAVY RAINS LIKELY TONIGHT... .LOW PRESSURE WILL MOVE ALONG A STALLED FRONT FROM LOWER MICHIGAN TO WESTERN NEW YORK TONIGHT AND SPREAD RAIN ACROSS THE ENTIRE REGION. THE RAIN WILL FALL HEAVILY AT TIMES THIS EVENING BEFORE TAPERING OFF FROM WEST TO EAST LATER TONIGHT...BUT LOCALLY HEAVY RAINS MAY CONTINUE CLOSE TO THE FRONTAL BOUNDARY WELL INTO THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN AREAWIDE BUT LOCALLY HEAVIER AMOUNTS ARE POSSIBLE...ESPECIALLY ACROSS AREAS CLOSER TO LAKE ONTARIO. THESE EXCESSIVE RAINS WOULD CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AS WELL AS SIGNIFICANT RISES TO AREA CREEKS AND RIVERS. THESE RAINS ARE NOT ASSOCIATED WITH THE REMNANTS OF IKE WHICH WILL PASS TO OUR WEST SUNDAY NIGHT. NYZ001>004-010>014-019>021-085-140315- /O.NEW.KBUF.FA.A.0005.080914T0000Z-080914T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 309 PM EDT SAT SEP 13 2008 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA... GENESEE...LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE... ONTARIO...ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. * FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING * LOW PRESSURE WILL MOVE ALONG A STALLED FRONT FROM LOWER MICHIGAN TO WESTERN NEW YORK TONIGHT AND SPREAD RAIN ACROSS THE ENTIRE REGION. THE RAIN WILL FALL HEAVILY AT TIMES THIS EVENING BEFORE TAPERING OFF FROM WEST TO EAST LATE TONIGHT...BUT LOCALLY HEAVY RAINS MAY CONTINUE CLOSE TO THE FRONTAL BOUNDARY WELL INTO THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN AREAWIDE BUT LOCALLY HEAVIER AMOUNTS ARE POSSIBLE... ESPECIALLY FROM BUFFALO EAST TO ROCHESTER AND NORTH TO LAKE ONTARIO. THESE EXCESSIVE RAINS WOULD CAUSE LOCALIZED FLOODING IN LOW LYING AREAS A WELL AS SIGNIFICANT RISES TO AREA CREEKS AND RIVERS. THESE RAINS ARE NOT ASSOCIATED WITH THE REMNANTS OF IKE WHICH WILL PASS BY TO OUR WEST AND NORTH SUNDAY NIGHT. REMEMBER...A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER FOR FURTHER DETAILS OR UPDATES. $$ SFM
2 follow-up statements
000 WGUS61 KBUF 140219 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1019 PM EDT SAT SEP 13 2008 ...HEAVY RAINS LIKELY OVERNIGHT... .MOISTURE RICH AIR OVER THE OHIO VALLEY WILL CONTINUE TO BE PUMPED NORTHWARDS ACROSS OUR REGION OVERNIGHT. AS THIS VERY HUMID AIR MOVES TO THE NORTH...IT WILL BE LIFTED OVER A NEARLY STATIONARY FRONTAL BOUNDARY THAT WILL STRETCH FROM LAKE ERIE ACROSS THE WESTERN SOUTHERN TIER. THIS WILL RESULT IN WIDESPREAD RAIN ACROSS THE REGION...WITH THE RAIN BECOMING HEAVY AT TIMES BETWEEN MIDNIGHT AND 6 AM. WHILE THE RAIN COULD BECOME HEAVY AT TIMES ANYWHERE ACROSS WESTERN NEW YORK OVERNIGHT...THE GREATEST CHANCE FOR HEAVY RAIN WILL BE FOUND SOUTH OF BUFFALO AND BATAVIA. THIS WILL ESPECIALLY BE A CONCERN ACROSS WYOMING AND SOUTHERN ERIE COUNTIES WHERE 2 TO 4 INCHES OF RAIN HAS FALLEN DURING THE 24 HOUR PERIOD ENDING AT 10 PM THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OVERNIGHT WILL LIKELY RANGE FROM ABOUT AN INCH ACROSS THE NIAGARA FRONTIER AND WESTERN FINGER LAKES REGION TO BETWEEN ONE AND TWO INCHES ACROSS THE WESTERN SOUTHERN TIER. THESE EXCESSIVE RAINS COULD CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AS WELL AS SIGNIFICANT RISES TO AREA CREEKS AND RIVERS. IT SHOULD BE NOTED THAT THESE RAINS ARE NOT ASSOCIATED WITH THE REMNANTS OF IKE...WHICH WILL PASS TO OUR WEST SUNDAY NIGHT. NYZ001>004-010>014-019>021-085-141030- /O.CON.KBUF.FA.A.0005.000000T0000Z-080914T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1019 PM EDT SAT SEP 13 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE...ONTARIO... ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. * UNTIL 8 AM EDT SUNDAY * INTERMITTENT LIGHT RAIN WILL BECOME STEADIER OVERNIGHT WITH MOST SITES PICKING UP ADDITIONAL AMOUNTS OF ABOUT ONE INCH. THE RAIN OVERNIGHT WILL BECOME HEAVY AT TIMES...ESPECIALLY SOUTH OF BUFFALO AND BATAVIA WHERE ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE BY DAYBREAK SUNDAY. REMEMBER...A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER FOR FURTHER DETAILS OR UPDATES. $$ RSH
000 WGUS61 KBUF 140803 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 403 AM EDT SUN SEP 14 2008 NYZ001>004-010>014-019>021-085-140915- /O.CAN.KBUF.FA.A.0005.000000T0000Z-080914T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 403 AM EDT SUN SEP 14 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN CANCELLED. RAIN WILL BE MOVING OUT OF THE AREA EARLY THIS MORNING...THUS ENDING THE THREAT OF FLOODING. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Sep 13, 2:53 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 13, 2:53 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
253 PM EDT SAT SEP 13 2008
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE LOWER LAKES REGION
THROUGH THE WEEKEND...LEADING TO PERIODIC BOUTS OF SHOWERS RIGHT
THROUGH SUNDAY. THE REMAINS OF HURRICANE IKE WILL THEN MOVE
RAPIDLY NORTHEAST AND CROSS THE AREA SUNDAY NIGHT AND MONDAY MORNING
WITH GUSTY WINDS AND LOCALLY HEAVY RAIN. HIGH PRESSURE IS THEN
EXPECTED TO BUILD ACROSS THE GREAT LAKES AND PROVIDE DRY AND
PLEASANT WEATHER FROM TUESDAY ON THROUGH THE REMAINDER OF THE
UPCOMING WORK WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
RAIN SHIELD SURGING INTO WESTERN NY RIGHT ON SCHEDULE AT MID
AFTERNOON. LOOK FOR THIS TO REACH GEN VALLEY BY 20Z AND EVENTUALLY
OUR ERN LK ONTARIO REGION EARLY THIS EVENING. RAIN WILL BECOME
HEAVY AT TIMES IN CONJUNCTION WITH NOSE OF 60 KT LL JET AS IT
WORKS ACROSS THE REGION FROM WEST TO EAST THIS EVENING. WE CAN
EASILY SEE AN INCH OF RAIN BY LATE EVENING OVER THE
WEST...ESPECIALLY IN LIEU OF PAST HISTORY FROM THIS FEATURE
UPSTREAM OVER LOWER MICH AND BACK TO CHI AREA WHICH HAS HAD MAJOR
FLOODING FROM OVER 6 INCHES OF RAIN LAST 12 HOURS. OUR 12Z MODELS
DO NOT SHOW NEAR THAT AMOUNT FOR US...BUT AM CONCERNED THAT AFTER
INITIAL SURGE OF HEAVY RAIN PASSES EAST...MORE WILL TEND TO
REDEVELOP ALONG THE FRONTAL BOUNDARY WHICH WILL LIE ACROSS OUR NRN
COUNTIES OVERNIGHT. LL JET STILL LOOKS STRONG OVERNIGHT AND PWATS
ARE EXTREMELY HIGH...OVER 2 INCHES...IN THE SOUPY AIRMASS.
SO...WITH THIS IN MIND...WILL ISSUE FLOOD WATCH FOR ALL OF WESTERN
NY FROM 8 PM TONIGHT THROUGH 8 AM SUNDAY FOR A GENERAL 1 TO 2
INCHES OF RAIN WITH LOCALLY 3 INCHES POSSIBLE. AND...THIS HAS
NOTHING WHATEVER TO DO WITH IKE.
RAIN SHOULD EASE OFF BY MID MORNING SUNDAY WITH MODELS ALSO COMING
INTO AGREEMENT IN PUSHING WARM FRONT NORTH ACROSS OUR AREA...OR AT
LEAST TO NEAR SOUTH SHORE OF LK ONTARIO DURING THE DAY SUNDAY.
THIS WOULD PLACE THE BULK OF OUR REGION IN A VERY WARM AND HUMID
AIRMASS WITH 850 MB TEMPS OF 18-20C SUPPORTING M-U 80S WITH ANY
DECENT AMOUNT OF SUNSHINE. IT WILL BE VERY WARM ALOFT TOO...SO WE
SHOULD BE MAINLY CAPPED...BUT WILL NEED TO WATCH AREA FROM THRUWAY
NORTH WHICH WILL BE CLOSER TO THE BOUNDARY AND EXITING JET FOR
CONVECTION SO WILL CARRY CHC/SCATD POPS WITH HIGHEST ACROSS NORTH.
MOISTURE FROM IKE APPROACHES IN LATE AFTERNOON OVER FAR WEST SO
WILL BRING POPS IN AFTER ABOUT 22Z. WE WILL ALSO NEED TO WATCH FOR
INCREASING SOUTHERLY WINDS OVER FAR WEST...ESP CHAUTAUQUA RIDGE IN
LATE AFTERNOON AS IKE APPROACHES. GOOD CONSENSUS IN TRACK TO OUR
WEST...SEE SHORT TERM DISC BELOW FOR MORE ON IKE AND ITS
POTENTIAL IMPACTS HERE.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
AFTER THE SHOT OF RAIN THAT IS EXPECTED TONIGHT...IT NOW APPEARS
THAT ONE MORE ROUND OF SHOWERS WILL AFFECT THE NORTHERN HALF OF THE
CWA FROM SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON...AS ANOTHER
MODEST MID-LEVEL SHORTWAVE AND ACCOMPANYING LOW-LEVEL WIND MAXIMA
LIFTS NORTHEAST ALONG THE STATIONARY FRONT THAT WILL BE DRAPED
ACROSS THE LOWER LAKES REGION. WHILE THE SHORT TERM OPERATIONAL
GUIDANCE DIFFERS SOMEWHAT ON THE OVERALL AREAL EXTENT OF THE PCPN
ASSOCIATED WITH THIS FEATURE...FEEL THERE IS ENOUGH AGREEMENT TO
WARRANT A STRIP OF LIKELY POPS ROUGHLY ALONG AND NORTH OF THE NEW
YORK STATE THRUWAY SUNDAY MORNING INTO EARLY AFTERNOON...WITH JUST
CHANCE POPS FOR CONVECTION ACROSS LOCATIONS FURTHER SOUTH...WHICH
SHOULD BE SOUTH OF THE AFOREMENTIONED SURFACE BOUNDARY. AFTER THAT
TIME...HAVE DROPPED PRECIPITATION PROBABILITIES BACK TO THE CHANCE
RANGE EVERYWHERE AS THE MID-LEVEL IMPULSE PUSHES OFF TO THE
NORTHEAST...AND LEAVES US IN A RELATIVE LULL BEFORE THE REMNANTS OF
IKE ARRIVE SUNDAY NIGHT.
AS WAS ALLUDED TO YESTERDAY AFTERNOON...THERE IS AT LEAST SOME
POTENTIAL FOR TEMPS TO REALLY SOAR SOUTH OF THE BOUNDARY ON
SUNDAY...GIVEN 850 MB TEMPS CLIMBING TO THE +18C TO +20C IN THE
STRONG WARM AIR ADVECTION PATTERN PRECEDING WHATS LEFT OF IKE. IF
THERE IS LITTLE PRECIPITATION SOUTH OF THE BOUNDARY...AND SOME
SUNSHINE CAN BE REALIZED...SUCH WARM TEMPS ALOFT COULD VERY WELL
SUPPORT HIGHS WELL INTO THE 80S ACROSS SOUTHERN PORTIONS OF THE
GENESEE VALLEY AND FINGER LAKES REGION...AS WELL ACROSS INTERIOR
SECTIONS OF THE WESTERN SOUTHERN TIER. HAVE THEREFORE BOOSTED TEMPS
IN THIS AREA TO ACCOUNT FOR THIS POSSIBILITY...WHILE CONTINUING TO
AIM A BIT BELOW THE WARM GFS MOS TEMPS ACROSS AREAS FURTHER NORTH
DUE TO THE GREATER THREAT OF PRECIP/HIGHER EXPECTED AMOUNTS OF CLOUD
COVER.
THEN...WE WILL HAVE TO DEAL WITH WHATEVER REMAINS OF IKE. 00Z GFS
HAS COME AROUND TO GOOD AGREEMENT WITH EARLIER ECMWF AND HPC TRACK
AND TAKES IKE QUICKLY UP ACROSS MISSOURI AND INDIANA TO EASTERN LAKE
ERIE BY 06Z MONDAY...THEN UP ACROSS LAKE ONTARIO BY 12Z MONDAY
MORNING. THIS WOULD KEEP ITS HEAVIEST RAINS TO OUR NORTH AND
WEST...BUT JUST BARELY. WILL CONTINUE TO TAPER POPS FROM CATEGORICAL
NEAR THE LAKES TO LIKELY ACROSS THE SOUTHERN TIER AND FINGER LAKES
FOR LATER SUNDAY NIGHT AND INTO MONDAY MORNING...WITH POPS THEN
DROPPING OFF SHARPLY THEREAFTER DURING MONDAY AS THE SYSTEM QUICKLY
LIFTS OUT ACROSS NEW ENGLAND. THE HYDROLOGY SECTION BELOW CONTAINS
MORE INFORMATION ON THE RAINFALL POTENTIAL AND ITS POSSIBLE EFFECTS.
AS FOR THE WINDS WE CAN EXPECT FROM THE REMNANTS OF IKE...THERE
IS THE POTENTIAL FOR THESE TO GET QUITE GUSTY BRIEFLY FROM THE
SOUTH AHEAD OF IKE BEFORE SHIFTING ABRUPTLY TO THE NORTHWEST
FOLLOWING ITS PASSAGE...BUT ITS STILL TOO EARLY TO GET SPECIFIC
AS THE EXACT TRACK OF THE SYSTEM STILL REMAINS SOMEWHAT UNCERTAIN.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
IN THE WAKE OF IKES EXIT...IT APPEARS THAT THE LONG TERM PORTION
OF THE FORECAST WILL FEATURE AN EXTENDED PERIOD OF SETTLED AND
PLEASANT WEATHER. LARGE SFC HIGH SETTLES IN ACROSS THE LAKES LATER
TUESDAY AND RECEDES A BIT BY THURSDAY...BEFORE RE-ESTABLISHING
ITSELF TO OUR NORTH BY FRIDAY. THE ONLY MINOR GLITCH AT THIS STAGE
WILL BE A WEAKENING BACKDOOR FRONT ON THURSDAY NIGHT...AND WILL
CARRY ONLY SLIGHT CHANCE POPS FOR THAT. TEMPS WILL BE SEASONAL
WITH 850 MB TEMPS OF 10C SUPPORTING L-M 70S WEDNESDAY-
FRIDAY...AFTER A SLIGHTLY COOLER DAY ON TUESDAY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR/MVFR CONDITIONS WILL CONTINUE TO DETERIORATE TO IFR AND RAIN
OVERSPREADS THE AREA LATER THIS AFTERNOON AND EVENING. LOOK FOR
SOME LIFR CONDITIONS IN HEAVY RAIN AD FOG THIS EVENING. IFR
CONDITIONS SHOULD GRADUALLY IMPROVE TO MVFR SUNDAY MORNING. LOW
LEVEL WIND SHEAR WILL DEVELOP AFTER MIDNIGHT WITH A LOW LEVEL JET.
OUTLOOK...
MONDAY...MVFR IMPROVING TO VFR.
TUESDAY THROUGH THURSDAY...VFR.
&&
.MARINE...
A FRONT WILL REMAIN STATIONARY OVER LAKE ONTARIO TONIGHT AND SUNDAY
WHILE A WAVE OF LOW PRESSURE MOVES ALONG IT LATER TONIGHT AND
EARLY SUNDAY. WINDS WILL BE MODERATE SOUTHWEST ON LAKE ERIE BUT
LIGHT AND TEND EASTERLY ON ONTARIO. THERE MAY BE A BRIEF PERIOD OF
STRONG SOUTHERLIES LATE SUNDAY AFTERNOON AND EVENING AS IKE
PASSES BY TO OUR WEST.
&&
.HYDROLOGY...
MUCH OF OUR REGION RECEIVED A DECENT AMOUNT OF RAIN DURING THE
LAST 24 HOURS UP THROUGH 18Z...IN THE 0.25 TO 0.75 INCH RANGE. THERE
WAS A STRIP OF MUCH HEAVIER RAIN THOUGH...2 TO 3 INCHES...ACROSS
SRN ERIE/SRN WYO AND N CATT/ALLEG COS...BUT IT WAS ISOLATED
ENOUGH TO NOT HAVE ANY MAJOR EFFECTS ON ANY MAJOR CREEKS OR
RIVERS.
AS NOTED IN THE NEAR TERM DISCUSSION ABOVE...THERE IS THE
POTENTIAL FOR A SIGNIFICANT AMOUNT OF RAIN TONIGHT. A WAVE OF LOW
PRESSURE NEAR CHICAGO LATE THIS AFTERNOON WILL ROLL ALONG A
STALLED FRONT INTO WESTERN NEW YORK LATER TONIGHT. A LARGE SWATH
OF HEAVY RAIN...INDUCED BY INTERACTION OF WARM HUMID AIR AND A
STRONG LL JET (60 KTS AT 4K FT) WILL SWEEP ACROSS OUR REGION THIS
EVENING WITH POTENTIAL OF 1 TO 2 INCHES. RAIN WILL TAPER OFF AFTER
MIDNIGHT BUT THERE IS THE POTENTIAL FOR LOCALIZED HEAVY RAIN TO
CONTINUE ALONG THE FRONTAL BOUNDARY FOR A FEW MORE HOURS. RIVERS
AND MAJOR CREEKS SHOULD SHOW GOOD RISES...BUT NEED MORE THAN 2
INCHES TO CAUSE ANY FLOODING. HOWEVER...LOCALIZED URBAN FLOODING
IS POSSIBLE LATER THIS EVENING IN ANY DOWNPOURS.
SOME GOOD NEWS IS THAT IT APPEARS IKES REMNANTS WILL PASS TO
OUR WEST SUNDAY NIGHT...KEEPING HEAVIEST RAINS OVER MICHIGAN AND
ONTARIO...SO QPF IS NOT EXPECTED TO BE SIGNIFICANT IN WESTERN NEW
YORK (UNDER AN INCH). A LONG RY PERIOD WILL FOLLOW.
IN THE MEANTIME...A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF WESTERN
NEW YORK...AS FAR EAST AS ONTARIO AND WAYNE COS...UNTIL 8 AM
SUNDAY. THE POTENTIAL FOR HEAVIEST RAINS TONIGHT WILL BE OVER
NORTHERN AREAS...BUT IT WAS DECIDED TO INCLUDE THE SOUTHERN TIER
AS WELL DUE TO THE LOCALIZED EXCESSIVE RAINS WHICH FELL THERE LAST
NIGHT AND EARLY TODAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING
FOR NYZ001>004-010>014-019>021-085.
MARINE...NONE.
&&
SYNOPSIS...JJR
NEAR TERM...SFM
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SFM
MARINE...HITCHCOCK/SFM
HYDROLOGY...SFMHazardous weather outlook, Sep 13, 5:08 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT SAT SEP 13 2008 NYZ001>008-010>014-019>021-085-140915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 508 AM EDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL ZONE IS FORECAST TO REMAIN STALLED OVER THE LOWER GREAT LAKES INTO EARLY NEXT WEEK. DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE IKE IS FORECAST TO MOVE NORTHEAST ALONG THIS STALLED FRONT AND CROSS THE REGION SUNDAY NIGHT AND MONDAY MORNING. THIS MAY RESULT IN A PERIOD OF MODERATE TO HEAVY RAINFALL DURING THIS TIME FRAME...WHICH COULD POTENTIALLY LEAD TO SOME MINOR FLOODING. THE ABOVE SAID...THERE REMAINS A GREAT DEAL OF UNCERTAINTY WITH RESPECT TO THE EXACT TRACK OF THE REMNANTS OF HURRICANE IKE. EVEN A SMALL CHANGE IN THE EXPECTED TRACK WILL HAVE A BIG IMPACT ON THE POTENTIAL FOR HEAVY RAINFALL. FOR EXAMPLE...A SLIGHTLY MORE NORTHERLY TRACK THAN CURRENTLY FORECAST WOULD TEND TO KEEP THE HEAVIEST RAINS ACROSS SOUTHERN ONTARIO...THEREBY ELIMINATING ANY POTENTIAL FOR FLOODING. CONVERSELY...A SLIGHTLY MORE SOUTHERLY TRACK THAN CURRENTLY FORECAST WOULD INCREASE THE POTENTIAL FOR HEAVY RAINFALL AND FLOOD CONCERNS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR MORE DETAILS ON THE POTENTIAL FOR HEAVY RAIN SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 508 AM EDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A PERIOD OF STRONG GUSTY WINDS...IS POSSIBLE LATE SUNDAY NIGHT INTO MONDAY AS THE REMNANTS OF HURRICANE IKE MOVE ACROSS LAKES ERIE AND ONTARIO. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.